Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2005, 3:57 PM MDT for Harding County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 3:57 PM MDT (21:57 UTC)
- Expired
- May 29, 2005, 4:31 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 292158
SVRABQ
NMC021-292230-
/O.NEW.KABQ.SV.W.0040.050529T2157Z-050529T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 430 PM MDT
* AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTHEAST OF CHICOSA LAKE STATE PARK...OR ABOUT 26 MILES
NORTH OF MOSQUERO...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YATES AROUND 425 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3618 10399 3617 10380 3611 10381 3610 10379
3609 10364 3596 10380 3590 10399 3603 10425
3621 10439 3623 10401
$$
232 follow-up statements
000
WWUS55 KABQ 292220
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT SUN MAY 29 2005
NMC021-292230-
/O.CON.KABQ.SV.W.0040.000000T0000Z-050529T2230Z/
HARDING-
418 PM MDT SUN MAY 29 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARDING COUNTY UNTIL 430 PM MDT...
AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF YATES...OR ABOUT 27 MILES NORTH OF
MOSQUERO...MOVING SOUTHEAST AT 5 MPH. ANOTHER STORM WAS LOCATED NEAR
MILLS AND IS MOVING SOUTHWEST AND WILL BE NEAR CHICOSA LAKE STATE
PARK BY 430 PM MDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YATES AROUND 430 PM MDT...
LAT...LON 3618 10399 3617 10380 3611 10381 3610 10379
3609 10364 3596 10380 3590 10399 3603 10425
3621 10439 3623 10401
$$
23000
WWUS55 KABQ 292231
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
431 PM MDT SUN MAY 29 2005
NMC021-292241-
/O.EXP.KABQ.SV.W.0040.000000T0000Z-050529T2230Z/
HARDING-
431 PM MDT SUN MAY 29 2005
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTHWESTERN HARDING
COUNTY AT 430 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3618 10399 3617 10380 3611 10381 3610 10379
3609 10364 3596 10380 3590 10399 3603 10425
3621 10439 3623 10401
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:00 PM MDT, 57 minutes earlier.
Area forecast discussion, May 29, 3:00 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN MAY 29 2005 .DISCUSSION...CONVECTION FIRED RAPIDLY AND RATHER EARLY THIS MORNING AS OPPOSED TO PREVIOUS DAYS. BEGINNING TO LOOK AS IF FRONTAL BOUNDARY MAY STALL WITH JUST A SHIFT TO EAST TO SOUTHEAST WINDS IN THE PLAINS RATHER THAN A GOOD NORTH TO NORTHEAST SURGE THROUGH THE PLAINS. THEREFORE RAISED TEMPS FOR MONDAY A BIT...THOUGH EXPECTED LOW OVERCAST MAY IMPAIR WARMING NORTHEAST AND EAST CENTRAL ANYWAY. UPPER LOW NOW SWINGS A BIT FARTHER SOUTH THAN WHAT WAS FORECAST SATURDAY. NAM MOS GUIDANCE ESPECIALLY CRANKS UP THE WIND IN WESTERN NM MONDAY. PER COORDINATION WITH FGZ WILL NOT ISSUE WIND ADVY AT THIS TIME...AND WILL HOLD WINDS ABOUT ONE CATEGORY BELOW ADVY LEVELS. ANOTHER SURFACE BOUNDARY LOOKS MORE DEFINITE TUESDAY/TUESDAY NIGHT TO AFFECT THE NORTHEAST AND POSSIBLY EAST CENTRAL. BY WEDNESDAY...A WEAK LOW STARTS TO APPROACH THE SRN CA COAST...WHILE MOSTLY A ZONAL FLOW DOMINATES NM. THEREFORE EXPECT DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS TO AFFECT MAINLY THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD THROUGH MIDWEEK AT LEAST. SOME CHANGES TO SKY COVER LATE IN THE WEEK AS SLUG OF HIGH LEVEL MOISTURE SPREADS FROM OUR SOUTHWEST ACROSS THE STATE DUE TO THE APPROACHING UPPER LOW. THE LOW TRACKS ALONG THE SRN AZ BORDER...POSSIBLY PHASING WITH A DEEPER TROUGH CROSSING THE GREAT BASIN/NORTHER ROCKIES. COULD BE MORE DRYLINE ACTIVITY THROUGH THE END OF THE WEEK...WITH BREEZY TO WINDY CONDITIONS NEXT WEEKEND AS THE TROUGH LINGERS TO OUR WEST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 84 49 82 / 0 10 10 0 GALLUP.......................... 48 79 42 80 / 20 0 0 0 GRANTS.......................... 49 80 45 80 / 20 0 0 0 GLENWOOD........................ 52 85 49 86 / 20 0 0 0 CHAMA........................... 36 71 32 69 / 20 30 20 10 LOS ALAMOS...................... 47 72 43 71 / 20 20 20 10 RED RIVER....................... 34 61 33 63 / 30 40 30 30 TAOS............................ 44 70 39 71 / 20 20 20 10 SANTA FE........................ 46 75 45 74 / 30 20 20 10 SANTA FE AIRPORT................ 50 79 47 77 / 30 20 20 10 ESPANOLA........................ 45 80 44 79 / 20 20 20 10 ALBUQUERQUE HEIGHTS............. 57 83 57 82 / 20 0 0 10 ALBUQUERQUE VALLEY.............. 53 84 52 83 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 56 80 54 81 / 20 10 10 10 ALBUQUERQUE WEST MESA........... 56 84 55 82 / 20 0 0 0 SOCORRO......................... 52 85 50 85 / 20 0 0 0 SANDIA PARK/CEDAR CREST......... 45 72 45 73 / 30 20 20 10 MORIARTY/ESTANCIA............... 42 75 43 75 / 30 20 20 10 CARRIZOZO....................... 52 83 53 81 / 30 0 0 0 RUIDOSO......................... 40 76 47 74 / 30 10 20 10 RATON........................... 43 67 43 69 / 60 40 40 30 LAS VEGAS....................... 45 71 44 72 / 40 40 30 30 ROY............................. 49 64 48 73 / 60 40 40 30 CLAYTON......................... 52 65 50 72 / 60 40 40 30 SANTA ROSA...................... 54 73 54 80 / 40 20 30 20 TUCUMCARI....................... 55 74 55 79 / 50 30 40 20 FORT SUMNER..................... 54 74 58 81 / 40 20 30 20 CLOVIS.......................... 56 73 57 80 / 40 30 30 20 PORTALES........................ 56 77 56 78 / 40 30 30 20 ROSWELL......................... 60 85 60 86 / 30 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 6:00 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 29 2005 NMZ001>021-026-301200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 538 AM MDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER THE NORTHEAST CORNER OF THE STATE STRETCHING FROM THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE TEXAS STATE BORDER THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AS WELL AS AN ISOLATED TORNADO ARE POSSIBLE AS A COLD FRONT SWINGS THROUGH THE NORTHEAST CORNER OF NEW MEXICO. HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDE THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR MEMORIAL DAY. PRECIPITATION WILL DEVELOP DURING THE AFTERNOON AND PERSIST THROUGH THE EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS. HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR MANY AREAS ACROSS NORTHERN AND EASTERN NEW MEXICO. REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO. DPORTER
In the hours before
Special weather statement, May 29, 1:58 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 158 PM MDT SUN MAY 29 2005 NMZ005-292045- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER WESTERN MORA COUNTY... AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHEAST OF OCATE. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL MORA COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 2:01 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT SUN MAY 29 2005 NMZ005-292045- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER FAR WESTERN MORA COUNTY... AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF LA CUEVA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLONDRINAS. 23
Special weather statement, May 29, 2:15 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT SUN MAY 29 2005 NMZ014-292100- SOUTHWEST MOUNTAINS/UPPER GILA REGION- ...STRONG THUNDERSTORM MOVING WESTERN CATRON COUNTY... AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WESTERN CATRON COUNTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MOGOLLON. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 2:34 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT SUN MAY 29 2005 NMZ005-011-012-292115- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER SOUTHWESTERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES... AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RIBERA. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO...CHAPELLE... SAN MIGUEL...SENA...TECOLOTITO AND VILLANUEVA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 2:55 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SUN MAY 29 2005 NMZ009-292145- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- ...STRONG THUNDERSTORM MOVING OVER CENTRAL VALENCIA COUNTY... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF LOS CHAVEZ. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LOS TRUJILLOS-GABALDON...RIO COMMUNITIES AND TOME-ADELINO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 3:43 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT SUN MAY 29 2005 NMZ006-007-292230- FAR NORTHEAST PLAINS-HARDING COUNTY- ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST COLFAX AND NORTHWEST HARDING COUNTIES... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTH OF MILLS. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK AND YATES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| May 29, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| May 29, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.